I have a 13 year old daughter that gets nauseated and sometimes stomach cramping with it about 4 times a year that usually lasts 2 days. She won't eat and can't go to school. She feels miserable during these times. i usually give her medicine for acid reflux (Nexium or Prilosec) with Mylanta and it has no positive effect. Could these be abdominal migraines? She has had nausea for the last day and a half with no stomach pain. She has a chronic condition of some sort. What do you suggest? Sara.
Yes, this could be abdominal Migraine. For more information, see Abdominal Migraine - The Basics.
Our suggestion? Take your daughter to the doctor to find out if this is abdominal Migraine or something else and what to do for her when these episodes occur.
John Claude Krusz and Teri Robert
To review other questions from our Ask the Clinician Column,
browse the Ask the Clinician archives.
If you need help finding a Migraine and headache specialist,
visit our listing of Patient Recommended Specialists.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.